MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751922
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A pharmacist reported that during cataract surgery, an ophthalmic handpiece would not exhibit aspiration and ultrasound was ineffective during phacoemulsification step.No patient harm has been reported.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
Additional information provided in sections d.4., h.6., and h.11.A sample was not received at the manufacturing site for evaluation for the report of no aspiration during phaco and ultrasound was ineffective; therefore, the condition of the product could not be verified.The reported product¿s lot number was not reported, preventing lot number specific reviews for similar complaints or nonconformances.However, before production release, each product history record is reviewed to ensure that all associated products meet the required specifications and release criteria.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22209994
Report Number2523835-2025-00667
Device Sequence Number8132570
Product Code KYG
UDI-Device Identifier00380657519224
UDI-Public(01)00380657519224(17)260731(11)240822(10)171501
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number8065751922
Device Lot Number171501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date09/08/2025
Date Device Manufactured08/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION SURGICAL PROCEDURE PAK; CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown